MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number BF-2.2S-230SP-20
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with one cup assembly completely detached.The other cup assembly was still attached but had a broken link wire.The device was sent to the supplier for further evaluation and the following was provided, "visual evaluation of the returned device observed that the tip assembly had one cup missing.Due to the condition of the device, a functionality evaluation was not performed.Upon receipt of the returned device, the components were disassembled.Device components showed no internal signs of damage.When the tip assembly was disassembled, the pivot pin was missing swage after the crimping process.The batch record was reviewed and did not reveal any nonconformances during assembly, to include material components, assembly line equipment and in process checks.It was concluded that the detached cup was a result of inadequate crimp and human error was determined to be the root cause." the device history records for (b)(4) was manufactured january 2024 and (b)(4) were manufactured november 2023.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the device confirmed the complaint.The supplier provided the following, "awareness training will be conducted with the personnel involved.The complaint was confirmed and it was determined that human error was the assignable cause of the nonconforming device.A review of the risk assessment based on dfmea-197 cook captura pro¿ cold biopsy forceps states that if a device has a recognizable defect prior to the onset of procedure, the potential for injury is unlikely and would cause an insignificant delay in procedure." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook captura pro¿ biopsy forceps with spike.It was initially reported that it was broken right out of the package.There was no reportable information at this time.The device was returned for evaluation and received on 20mar2024 and the cup had detached.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19081617
Report Number1037905-2024-00211
Device Sequence Number20759868
Product Code PTS
UDI-Device Identifier00827002476929
UDI-Public(01)00827002476929(17)270103(10)W4798055
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberBF-2.2S-230SP-20
Device Lot NumberW4798055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Initial Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown